Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Phoenix, AZ

July 30, 2007La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2007, 2:57 PM MST for La Paz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2007, 2:57 PM MST (21:57 UTC)
Expired
Jul 30, 2007, 3:30 PM MST
In force
33 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 167 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
2508 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 302158
SVRPSR
AZC012-302230-
/O.NEW.KPSR.SV.W.0022.070730T2157Z-070730T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
257 PM MST MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 330 PM MST

* AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR VICKSBURG...OR ABOUT 41  
  MILES SOUTHEAST OF PARKER...AND MOVING SOUTHWEST AT 5 MPH. OTHER
  TOWNS INCLUDED IN THE SEVERE THUNDERSTORM WARNING ARE SALOME...
  AND HOPE.


* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SALOME AND WENDEN

LAT...LON 3376 11386 3365 11373 3375 11348 3394 11367

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:55 PM MST, 2 minutes earlier.

Area forecast discussion, Jul 30, 2:55 PM MST, 2 minutes before
AZZ020>028-CAZ030>033-310600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON JUL 30 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING FROM NORTHWEST MEXICO BEGIN TO
MOVE INTO SOUTHERN ARIZONA TODAY. HOWEVER...IT IS SHAPING UP TO BE
FAIRLY WEAK FOR TODAY WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS OVER
THE LOWER ELEVATIONS...AND BETTER CHANCES OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA. AS THE WEAKENING LOW MOVES NORTHWARD ACROSS
ARIZONA TUESDAY...AN INCREASE IN MOISTURE IS ANTICIPATED FOR
SOMEWHAT BETTER CHANCES OF THUNDERSTORMS TUESDAY AND AGAIN
WEDNESDAY. THE REST OF THE WEEK...THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA CAN EXPECT A CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS...WITH A A SLIGHT CHANCE ON THE LOWER DESERTS.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY...
21Z SATELLITE IMAGERY SHOWED CONVECTION HAS BEEN RATHER ACTIVE
AROUND THE STATE THIS AFTERNOON...MAINLY IN THE CENTRAL MOUNTAINS
(VICINITY PRC) AND IN SOUTHEAST AZ. DIFFLUENT FLOW IN THE UPPER
LEVELS... BETWEEN THE 300/250 MB HIGH CENTERS IN NORTHERN AZ AND THE
INVERTED TROF NEAR SOUTHEAST AZ...IS PROVIDING IMPETUS. MOUNTAIN
CONVECTION SHOULD DRIFT WEST AND SOUTHWESTWARD...SOME BUILDING
ERRATICALLY DUE TO HIGH THETA-E FIELDS..ACROSS SOUTHWEST AND SOUTH
CENTRAL AZ THE REMAINDER OF THE LATE AFTERNOON AND EARLY NIGHTTIME
HOURS.  SOME VERY HEAVY RAIN IS POSSIBLE...AND WE WILL MAINTAIN OUR
USUAL VIGIL IN THE EVENT FLASH FLOOD WATCHES...WARNINGS...OR FLOOD
ADVISORIES ARE NEEDED THIS EVENING.

OTHERWISE...THE WEAKENED INVERTED TROF OVER NORTHWEST MEXICO/FAR
SOUTHEAST AZ TODAY...IS FORECAST TO BREAK APART AND SHEAR...SENDING
SMALL REMNANT DISTURBANCES NORTH INTO SOUTHWEST AND CENTRAL AZ
TUESDAY AND WEDNESDAY. AS A RESULT...AN ENHANCED THREAT FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY. THERE IS A POSSIBILITY OF NOCTURNAL SHOWERS
SPREADING INTO THE COLORADO RIVER VALLEY AND SOUTHWEST AZ TUESDAY
NIGHT AND EARLY WEDNESDAY.

A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION
THURSDAY FOR A MORE CLIMATOLOGICAL AND DIMINISHED CONVECTIVE PATTERN
OVER THE FORECAST AREA.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION
THURSDAY AND FRIDAY FOR A MORE CLIMATOLOGICAL AND DIMINISHED
CONVECTIVE PATTERN OVER THE FORECAST AREA. HOWEVER MODELS ARE
FORECASTING ANOTHER WESTWARD MOVING INVERTED TROF TO APPROACH AZ
LATE FRIDAY...AND RESUME MORE UPPER LEVEL DEFORMATION FIELDS OVER
THE STATE THIS WEEKEND.  AT THIS TIME WE WILL CONTINUE TO FORECAST A
MORE CLIMATOLOGICAL APPROACH TO DIURNAL CONVECTION UNTIL WE ACTUALLY
SEE THE INVERTED TROF COMING AT US.

&&

.AVIATION...
JULY 30 2155 UTC (JULY 30 1455 MST)

ACTIVE AFTERNOON TSTM-WISE OVER SCNTRL AZ...INCLUDING THE KPHX/KIWA
AIRSPACES. NEW STORMS HAVE BEEN POPPING UP RANDOMLY AS OUTFLOW
BOUNDARIES INTERACT FROM OTHER STORMS. EARLY STARTUP TO STORMS TODAY
MEANS THAT ACTIVITY WILL BE SOONER TO DIE OFF THIS EVENING...WITH
MOST CONVECTION PROBABLY DONE BY 03Z FOR KIWA/KPHX. WITH THESE
STORMS YOU CAN EXPECT LOCAL GUSTS TO NEAR 35-40KTS AND BRIEFLY
LOWERED VSBYS IN HEAVY RAIN. MEANWHILE...WRN TAF SITES APPEAR TO BE
OUT OF THE WOODS...ALTHO EVENING SHIFT WILL NEED TO KEEP A CLOSE EYE
ON POSSIBILITY OF ACTIVITY APPROACHING KBLH FROM THE E AND NE AFT
ABT 00Z. LOTS OF DEBRIS CLOUDINESS LIKELY TO HANG AROUND KIWA/KPHX
THRU MUCH OF THE NIGHT...BUT ANY CIGS SHOULD BE WELL ABOVE 6K AGL.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
JULY 30 2155 UTC (JULY 30 1455 MST)

LOOKS LIKE AZ FIRE WX ZONES SHOULD BE SEEING LOWER CHANCES OF STORMS
BY ABOUT THU AND FRI...AS WE SEE A BRIEF RESPITE IN WEATHER
DISTURBANCES THAT HAVE BEEN TRIGGERING DAILY STORMS PAST FEW DAYS.
HOWEVER...AMOUNT OF DRYING AT LOWER LEVELS...IE SURFACE RHS...SHOULD
BE SMALL. ONLY SMALL THREATS OF TSTMS ARE EXPECTED FOR SE CA FIRE WX
ZONES THRU FRIDAY AND INTO SATURDAY. LITTLE DAY-TO-DAY VARIATION IN
TEMPS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...VASQUEZ
LONG TERM...VASQUEZ
AVIATION...ESTLE
FIRE WX...ESTLE
Hazardous weather outlook, Jul 30, 6:15 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST MON JUL 30 2007

AZZ024-311315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
615 AM MST MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS NOT ANTICIPATED TODAY AND TONIGHT BUT
THERE WILL STILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THE POTENTIAL EXISTS FOR BOTH LOCALLY HEAVY RAINFALL
AND ASSOCIATED FLOODING ALONG WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH
THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020>023-026>028-CAZ031-311315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
615 AM MST MON JUL 30 2007 /615 AM PDT MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...
WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.
HOWEVER...IF STORMS MANAGE TO FORM OVER THE LOWER DESERTS OF
ARIZONA...THERE WILL BE POTENTIAL FOR BOTH LOCALLY HEAVY RAINFALL
AND ASSOCIATED FLOODING ALONG WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOMEWHAT BETTER CHANCES OF THUNDERSTORMS ARE ANTICIPATED TUESDAY AND
WEDNESDAY RETURNING TO SLIGHT CHANCES THURSDAY THROUGH SUNDAY. THUS
THE CONTINUED THREAT OF LOCALIZED FLOODING AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ025-CAZ030-032-033-311315-
YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST MON JUL 30 2007 /615 AM PDT MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. ACCORDINGLY THERE WILL BE A THREAT
OF LOCALIZED FLOODING AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY.

AJ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:59 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal31 min
Jul 30, 2:03 PM MSTFlash Flood WarningPSRMaricopa87 min
Jul 30, 2:52 PM MSTSevere Thunderstorm WarningPSRMaricopa23 min
Jul 30, 4:07 PM MSTFlash Flood WarningPSRMaricopa83 min
Jul 30, 4:47 PM MSTSevere Thunderstorm WarningPSRMaricopa43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.